Shown: posts 1 to 3 of 3. This is the beginning of the thread.
Posted by clementine on March 25, 2000, at 19:02:42
I have been taking wellbutrin now for close to 3 weeks for ADD and depression. I am a single mother PhD student with 2 kids so you can imagine the stress. I noticed right away an ability to concentrate and focus while reading, something that i had really lost. I was able to turn in a chapter of my diss, which did wonders for my self esteem. Here's my question : How long before the anti-depressant side kicks in? I can't tell if i feel better because i'm doing my work, not procrastinating, and exercising, or if Wellbutrin's anti-depressant aspects are taking effect. The main side effects that i have noticed are total loss of appetite, to the point that i forgot to eat before the class i teach and almost passed out as i had had no physical cues i was hungry, that is until my head started spinning! Also--i feel more cranky and irritable, esp. with my kids, which i don't want. Will this go away after time? Boy it feels good to let off some steam, this board is terrific! Back to the dissertation...
Posted by Cam W. on March 25, 2000, at 19:50:53
In reply to Wellbutrin questions, posted by clementine on March 25, 2000, at 19:02:42
Clementine - Wellbutrin, like all other antidepressants, can take 8 weeks or more for you to notice full effects. I usually say that at 2 to 4 weeks others notice a change in you and at 6 to 8 weeks you notice a change in yourself. Hang in there a while longer and give the Wellbutrin and adequate trial.
Irritability is one of the side effects of Wellbutrin. It is usually intermittent, but some people have stopped the med because of it. I have found that counting to ten before lashing out sometimes works (esp if I remember to count to ten).
As for the forgetting to eat; carry an Eatmore or granola bar in your purse. You may have to set up an eating routine, but this usually occurs spontaneously. Your hunger does return to some normality, but sometimes you will forget to eat (like I did before my test to obtain my brown belt in karate - needless to say I failed). Karate is not nearly as punishing as 2 kids and a dissertation.
Good luck and stick with it for at least another month - Cam W.
Posted by sandra on March 28, 2000, at 10:15:37
In reply to Re: Wellbutrin questions, posted by Cam W. on March 25, 2000, at 19:50:53
i'd say that part of the reason you've been able to bring yourself to do your work, and are even considering how much better you feel is because of the anti-depressant side of the wellbutrin kicking in. i know that i felt better within three days of taking the wellbutrin! it was amazing -- suddenly, i was able to not only THINK about getting on the treadmill, but i actually got on!
unfortunately, i had an allergic reaction to it and i broke out in a rash.
good luck with it!
This is the end of the thread.
Psycho-Babble Medication | Extras | FAQ
Dr. Bob is Robert Hsiung, MD, firstname.lastname@example.org
Script revised: October 4, 2007
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.